Nov 27, 2001
Hello! When I first got PCP about a year ago I had fever and tightness in the lungs. It was treated successfully, now my tcells are much higher (right around 200), I'm on Mepron as prophylaxis (I'm allergic to Bactrim), but I'm feeling tightness in my chest. No fever, though. Do you think this might be PCP again? Do people recovering after a bout of PCP still have some of the symptoms? My doctor keeps saying he thinks its just seasonal allergies, but I've never had those before. Could the pneumocystis have damaged my lungs permanently, or maybe given rise to a condition like asthma? I'm worried. I hope you can advise. Thank you!
Response from Dr. Feinberg
With T cells around 200, your risk of PCP should be decreased, but no form of prohphylaxis is perfect. Sometimes PCP can cause some scarring in the lungs, although we used to see this more commonly in people who haaaaaad more than one episode. You may have developed some seasonal allergies, unrelated to your past PCP, and PCP does not cause asthma. Additional tests can be done to put your mind at rest, including a cchest X-ray and pulse oximetry or an arterial blood gas (which isn't pleasant). Good luck!
Pregnancy and CMV
- Herpes During Seroconversion
- Can AIDS Be Transmitted Through Sex With A Prostitute?
- Burning Penis After Rubbing Vagina Worried I Have HIV
- Burning Penis After Touching Anus Worried I Have HIV
- Itchy Vagina After Condom Inside Out Sign Of HIV AIDS
- Night Sweats After Getting Head Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.